Advertisement

Isomorphism for graphs of bounded distance width

  • Koichi Yamazaki
  • Hans L. Bodlaender
  • Babette de Fluiter
  • Dimitrios M. Thilikos
Regular Presentations
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1203)

Abstract

In this paper, we study the Graph Isomorphism problem on graphs of bounded treewidth, bounded degree or bounded bandwidth. There are O(nc) algorithms which solve Graph Isomorphism on graphs which have a bound on the treewidth, degree or bandwidth, but the exponent c depends on this bound, where n is the number of vertices in input graphs. We introduce some new graph parameters: the (rooted) path distance width, which is a restriction of bandwidth, and the (rooted) tree distance width, which is a restriction of treewidth. We give algorithms that solve Graph Isomorphism in O(n2) time for graphs with bounded rooted path distance width, and in O(n3) time for graphs with bounded rooted tree distance width. Additionally, we show that computing the path distance width of a graph is a NP-complete problem even if the input graphs are restricted to the class of trees. Moreover we show that the rooted path or tree distance width can be computed in O(ne) time and both path and tree distance width can be computed in O(nk+1) time, when they are bounded by a constant k, where e is the number of edges in input graphs. Finally, we study the relationships between the newly introduced parameters and other existing graph parameters.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    H. L. Bodlaender, A partial k-arboretum of graphs with bounded treewidth, Technical Report UU-CS-1996-02, Dept. of Computer Science, Utrecht University, The Netherlands.Google Scholar
  2. 2.
    H. L. Bodlaender, Polynomial algorithms for graph isomorphism and chromatic index on partial k-trees, J. Algorithms, 11 (1990), pp. 631–643.Google Scholar
  3. 3.
    F. R. K. Chung and P. D. Seymour, Graphs with small bandwidth and cutwidth, Discrete Math., 75 (1989), pp. 113–119.Google Scholar
  4. 4.
    C. J. Colbourn and K. S. Booth. Linear time automorphism algorithms for trees, interval graphs, and planar graphs. SIAM J. Comput., 10 (1981), pp. 203–225.Google Scholar
  5. 5.
    R. G. Downey and M. R. Fellows, Fixed-parameter tractability and completeness I: Basic Results, SIAM J. Comput., 24 (1995), pp. 873–921.Google Scholar
  6. 6.
    R. G. Downey and M. R. Fellows, Fixed-parameter tractability and completeness II: On completeness for W[1], Theor. Comput. Sci. 141 (1995), pp. 109–131.Google Scholar
  7. 7.
    L. S. Filotti and J. N. Mayer, A polynomial time algorithm for determining the isomorphism of graphs of fixed genus, Proc. 12th Ann. ACM Symp. Theory of Computing, Los Angeles (1980), pp. 236–243.Google Scholar
  8. 8.
    E. M. Luks, Isomorphism of graphs of bounded valence can be tested in polynomial time, JCSS, 25 (1982), pp. 42–65.Google Scholar
  9. 9.
    G. L. Miller, Isomorphism testing for graphs of bounded genus, Proc. 12th Ann. ACM Symp. Theory of Computing, Los Angeles (1980), pp. 225–235.Google Scholar
  10. 10.
    D. Seese, Tree-partite graphs and the complexity of algorithms, Proc. Int. Conf. on Fundamentals of Computation Theory, LNCS 199, (1985), pp. 412–421.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Koichi Yamazaki
    • 1
  • Hans L. Bodlaender
    • 1
  • Babette de Fluiter
    • 1
  • Dimitrios M. Thilikos
    • 1
  1. 1.Department of Computer ScienceUtrecht UniversityTB Utrechtthe Netherlands

Personalised recommendations